I am presently on Lopressor 50mg. 2x daily and Maxide 50/75 1x daily... My pressure is still high. I am being switched to Diovan 80mg. 1x daily with the Lopressor also.. Is that a good combo? Is it safe to stop Maxide and go on Diovan. Thanks for your feedback.
Lopressor belongs to the family of drugs called beta-blockers.
These drugs work to lower the heart rate and blood pressure and are generally well tolerated. Potential side effects are slow heart rate, depression and erectile dysfunction. They should be used with caution in combination with calcium channel blockers.
Diovan belongs to a class of drugs called angiotensin receptor blockers and is similar to ACE inhibitors. They lower the effects of angiotension and are also generally well tolerated. The main side effects to watch for are cough, swelling and renal disturbances. They are safe to combine with beta-blockers.
Maxide is a diuretic and is safe to stop without a taper.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.